Alert archive / Pennsylvania / Special Weather Statements in 2012
Special Weather Statement, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this special weather statement at Jun 12, 2012, 8:21 PM EDT for Fayette County, Pennsylvania. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2012, 8:21 PM EDT (00:21 UTC)
- Expired
- Jun 12, 2012, 9:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Pittsburgh, PA
County Fayette County, PA
The radar
The Pittsburgh radar (KPBZ), 71 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 516 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1324 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
269 WWUS81 KPBZ 130021 SPSPBZ SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 821 PM EDT TUE JUN 12 2012 PAZ029-075-076-130100- FAYETTE PA-FAYETTE RIDGES PA-WASHINGTON PA- 821 PM EDT TUE JUN 12 2012 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WASHINGTON AND WESTERN FAYETTE COUNTIES... AT 821 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES WEST OF BROWNSVILLE...MOVING SOUTHEAST AT 20 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL DITCHES AND SMALL STREAMS. INTENSE LIGHTNING CAN BE EXPECTED FROM THESE STORMS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. DO NOT SEEK SHELTER UNDER TREES. SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE... CALIFORNIA... BROWNSVILLE... WALTERSBURG... UNIONTOWN... HOPWOOD... FAIRCHANCE... DUNBAR... THIS WILL IMPACT THE FOLLOWING HIGHWAYS... ROUTE 43 BETWEEN MILE MARKERS 30 AND 36. I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 36 AND 38. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 4000 7959 3981 7973 4002 8005 4012 7994 $$ WOODRUM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this special weather statement went out at Jun 12, 7:43 PM EDT, 38 minutes earlier.
Area forecast discussion, Jun 12, 7:43 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 743 PM EDT TUE JUN 12 2012 .SYNOPSIS... A COLD FRONT WILL BRING SHOWERS AND ISOLATED THUNDERSTORMS THROUGH EARLY EVENING. HIGH PRESSURE WILL FOLLOW WITH DRY SEASONABLE CONDITIONS THROUGH THE WEEKEND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... SHOWERS AND SCATTERED THUNDERSTORMS AHEAD OF AN APPROACHING COLD FRONT WILL BRING THE RISK OF SOME WIND GUSTS TO 45 MPH AND SMALL HAIL. THE COLD FRONTAL PASSAGE LATER THIS EVENING WILL CLEAR REMAINING BANDS OF SHOWERS AND ISOLATED THUNDERSTORMS FROM THE UPPER OHIO VALLEY. HIGH PRESSURE WILL PROVIDE SUFFICIENT DRYING AND SUBSIDENCE TO CLEAR MOST CLOUDS AFTER MIDNIGHT. DID NOT MENTION ANY PATCHY FOG DUE SPOTTY NATURE OF AFTERNOON RAINFALL, AND LATE NIGHT SURFACE DRYING AND WIND SPEED. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... SURFACE HIGH PRESSURE BUILDING ACROSS EASTERN CANADA WILL MAINTAIN DRY, COMFORTABLE CONDITIONS THIS PERIOD. RECENT GFS AND NAM MOS SHOW TEMPERATURES ABOUT 5 DEGREES COOLER THAN NORMAL THROUGH THURSDAY NIGHT, BUT THEN MODERATING TO NEAR NORMAL VALUES DAYTIME FRIDAY. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... BLEND OF RECENT ECMWF AND NAEFS MODEL OUTPUT SHOW A STRONG UPPER LEVEL RIDGE ACROSS THE EASTERN U.S. THIS PERIOD. HENCE EXPECT THE UPPER OHIO VALLEY TO BE DRY THROUGH THE WEEKEND WITH TEMPERATURES EACH DAY SLIGHTLY WARMER THAN THE PREVIOUS. BLEND OF GFS AND ECMWF MOS SHOW TEMPERATURES SATURDAY STILL CLOSE TO NORMAL, THEN GRADUALLY WARMING TO VALUES NEAR 10 DEGREES WARMER THAN NORMAL BY TUESDAY. BY EARLY NEXT WEEK, THE SURFACE HIGH CENTER WILL LIKELY BE OFFSHORE, A SO-CALLED BERMUDA HIGH, WHICH WOULD ALLOW WEAK LOW LEVEL SOUTHERLY WINDS TO BRING INCREASING HUMIDITY TO THE UPPER OHIO VALLEY. THIS WILL PROMOTE A SLIGHT CHANCE OF LATE DAY INSTABILITY THUNDERSTORMS STARTING MONDAY OR TUESDAY. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... IN THE WAKE OF A COLD FRONT, HIGH PRESSURE ALONG WITH A DRY AIR MASS WILL BEGIN TO BUILD IN FROM THE NORTHWEST. THIS WILL ALLOW FOR VFR CONDITIONS TO PREVAIL ACROSS THE TERMINALS THROUGHOUT THE TAF PERIOD. WINDS AROUND 10KTS WILL SHIFT TO NORTH-NORTHWESTERLY TONIGHT. .OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY... HIGH PRESSURE WILL ALLOW FOR VFR CONDITIONS TO PREVAIL ACROSS THE TERMINALS THROUGH SUNDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 12, 3:38 PM EDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 338 PM EDT TUE JUN 12 2012 MDZ001-OHZ050-059-068-069-PAZ007>009-013>016-020>023-029-031-073>076- WVZ001>004-012-021>023-041-131945- GARRETT-JEFFERSON OH-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 338 PM EDT TUE JUN 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS MAY PRODUCE HAIL AND GUSTY WINDS CLOSE TO SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ039>041-048-049-057-058-131945- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-MUSKINGUM-GUERNSEY- 338 PM EDT TUE JUN 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 12, 5:58 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 558 PM EDT TUE JUN 12 2012 PAZ029-122245- WASHINGTON PA- 558 PM EDT TUE JUN 12 2012 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WASHINGTON COUNTY... AT 555 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF AVELLA...MOVING SOUTHEAST AT 10 MPH. WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL DITCHES AND SMALL STREAMS. INTENSE LIGHTNING CAN BE EXPECTED FROM THESE STORMS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. DO NOT SEEK SHELTER UNDER TREES. SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE... CANONSBURG... ENTERPRISE... WASHINGTON... THIS WILL IMPACT THE FOLLOWING HIGHWAYS... I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 15 AND 25. I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 29 AND 47. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 4024 8003 4010 8019 4030 8048 4037 8039 WOODRUM
Special weather statement, Jun 12, 6:01 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
601 PM EDT TUE JUN 12 2012
PAZ073>076-122245-
FAYETTE PA-FAYETTE RIDGES PA-WESTMORELAND PA-WESTMORELAND RIDGES PA-
601 PM EDT TUE JUN 12 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FAYETTE AND
SOUTHWESTERN WESTMORELAND COUNTIES...
AT 555 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF WEST NEWTON...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
NEW STANTON... MOUNT PLEASANT... DONEGAL...
SEVEN SPRINGS...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 46 AND 57.
TOLL 66 BETWEEN MILE MARKERS 0 AND 2.
I-76 BETWEEN MILE MARKERS 72 AND 100.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4010 7918 4011 7920 4007 7926 4006 7927
3994 7936 4011 7981 4028 7971 4012 7917Special weather statement, Jun 12, 6:15 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
615 PM EDT TUE JUN 12 2012
PAZ023-074-122245-
INDIANA PA-WESTMORELAND RIDGES PA-
615 PM EDT TUE JUN 12 2012
...STRONG THUNDERSTORMS WILL AFFECT EXTREME EAST CENTRAL WESTMORELAND
AND SOUTHEASTERN INDIANA COUNTIES...
AT 609 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 8 MILES
EAST OF GLEN CAMPBELL TO 5 MILES NORTHWEST OF NEW FLORENCE...MOVING
EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL DITCHES AND
SMALL STREAMS. INTENSE LIGHTNING CAN BE EXPECTED FROM THESE STORMS.
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. DO NOT SEEK SHELTER
UNDER TREES.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
YELLOW CREEK STATE PARK... CHERRY TREE...
ARMAGH...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4050 7890 4036 7899 4046 7925 4081 7881
4072 7880
WOODRUMSpecial weather statement, Jun 12, 6:31 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
631 PM EDT TUE JUN 12 2012
PAZ014-021-022-073-122300-
ALLEGHENY PA-ARMSTRONG PA-BUTLER PA-WESTMORELAND PA-
631 PM EDT TUE JUN 12 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ALLEGHENY...
NORTHWESTERN WESTMORELAND...SOUTHEASTERN BUTLER AND SOUTHWESTERN
ARMSTRONG COUNTIES...
AT 628 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF SARVER...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL DITCHES AND
SMALL STREAMS. INTENSE LIGHTNING CAN BE EXPECTED FROM THESE STORMS.
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. DO NOT SEEK SHELTER
UNDER TREES.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
SARVER... LERNERVILLE... NATRONA HEIGHTS...
FREEPORT... LEECHBURG... VANDERGRIFT...
APOLLO...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4062 7937 4061 7937 4061 7938 4052 7946
4049 7946 4044 7950 4067 7989 4077 7979
4063 7935
WOODRUM/POREMBASpecial weather statement, Jun 12, 6:50 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
650 PM EDT TUE JUN 12 2012
PAZ023-074-122330-
INDIANA PA-WESTMORELAND RIDGES PA-
650 PM EDT TUE JUN 12 2012
...A STRONG THUNDERSTORM WILL AFFECT EXTREME EAST CENTRAL
WESTMORELAND AND SOUTHERN INDIANA COUNTIES...
AT 647 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF NEW
FLORENCE...MOVING EAST AT 20 MPH.
WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL DITCHES
AND SMALL STREAMS. INTENSE LIGHTNING CAN BE EXPECTED FROM THESE
STORMS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. DO NOT SEEK
SHELTER UNDER TREES.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
NEW FLORENCE... HOMER CITY... ARMAGH...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4050 7890 4040 7896 4036 7899 4033 7902
4047 7930 4056 7928 4053 7890
WOODRUMSpecial weather statement, Jun 12, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 821 PM EDT TUE JUN 12 2012 PAZ029-075-076-130100- FAYETTE PA-FAYETTE RIDGES PA-WASHINGTON PA- 821 PM EDT TUE JUN 12 2012 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WASHINGTON AND WESTERN FAYETTE COUNTIES... AT 821 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES WEST OF BROWNSVILLE...MOVING SOUTHEAST AT 20 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL DITCHES AND SMALL STREAMS. INTENSE LIGHTNING CAN BE EXPECTED FROM THESE STORMS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. DO NOT SEEK SHELTER UNDER TREES. SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE... CALIFORNIA... BROWNSVILLE... WALTERSBURG... UNIONTOWN... HOPWOOD... FAIRCHANCE... DUNBAR... THIS WILL IMPACT THE FOLLOWING HIGHWAYS... ROUTE 43 BETWEEN MILE MARKERS 30 AND 36. I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 36 AND 38. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 4000 7959 3981 7973 4002 8005 4012 7994 WOODRUM
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:51 PM EDT | Special Weather Statement | PBZ | Fayette | 39 min |
| Jun 12, 10:39 PM EDT | Special Weather Statement | PBZ | Tucker | 66 min |
| Jun 12, 9:22 PM EDT | Special Weather Statement | PBZ | Garrett | 53 min |
| Jun 12, 9:49 PM EDT | Severe Thunderstorm Warning | PBZ | Garrett | 41 min |
Nearby
Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.